Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for side effects of Carbidopa and Levodopa

Answered by
Dr.
Dr. Bruno Mascarenhas

Neurologist, Surgical

Practicing since :2000

Answered : 803 Questions

default
Posted on Sat, 3 Sep 2016 in Brain and Spine
Question: My dad was diagnosed with Parkinson's a year ago last spring. I'm wondering if it's possible for him to be having a reaction to cabidopa/levodopa med. sence he has started he has developed many problems he had diabetes 2.first Sence 1st of year he started leg swelling raspy breathing (congestive heart failure) several UTI's then a fib they did now his 3rd heart shocking this week and changed heart meds. now he has high blood pressure today it was up to 216/101 when he has always had lower than average blood pressure. It seems to all have started after he started on the Parkinson's med. could it be possible. Is there another choice for his Parkinson's?
doctor
Answered by Dr. Bruno Mascarenhas 1 hour later
Brief Answer:
stop Carbidopa / levodopa , Seek an appointment with your neurologist

Detailed Answer:
Hi,

Welcome to HealthCareMagic.com I am Dr.J XXXXXXX Anto Bruno Mascarenhas. I have gone through your query with diligence and would like you to know that I am here to help you.

1. The Complications you have mentioned can occur with Carbidopa / levodopa in few people who are susceptible

2. There are other Drugs which are available for Parkinsons. However they are all prescription drugs and hence, as per the rules, I cannot mention those here

3. I would suggest you to kindly stop Carbidopa / levodopa , Seek an appointment with your neurologist and look for other alternative

Hope you found the answer helpful.

If you need any clarification / have doubts / have additional questions / have follow up questions, then please do not hesitate in asking again. I will be happy to answer your questions.

Best Wishes for Speedy Recovery
Let me know if I can assist you further.
Take care.

-oOo-

PS 1 : After all your doubts have been cleared, kindly (a) Close this Question (b) Rate my Replies and (c) Give your Feedback.

PS 2 : In the future, for continuity of care, I encourage you to contact me directly in HealthCareMagic at http://bit.ly/askdrbruno
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Hypertension

doctor1 MD

I was recently diagnosed with hypertension and perscribed lopressor for my meds. I am wondering if this medicine is doing more harm than good. I...

doctor1 MD

I HAVE BEEN ADVISED ROLIFLO OD-4 JUST TODAY BY A UROLOGIST OF GANGA RAM HOSPITAL DR. SUDHIR CHADHA FOR TREATMENT OF ENLARGED PROSTATE (41 C.C.). I...

doctor1 MD

Sir, I am saran, 26 years old.hight 157,weight 58kg.
I have severe problems like eye dizziness ,more tired and head ach after having sex or losing...

doctor1 MD

Sir I am experiencing some BP problem since las week. My BP remains around 140 / 90 or 130 / 90 sometimes 150 /100. lower one was constantlty...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...